Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 6, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Mar 9, 2021, 3:40 AM CST for 10 counties in Texas. It took effect at Mar 9, 2021, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2021, 3:40 AM CST (09:40 UTC)
- In effect from
- Mar 9, 2021, 10:00 AM CST
- Expired
- Mar 9, 2021, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
Counties Camp County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2625 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639 WWUS74 KSHV 090940 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 340 AM CST Tue Mar 9 2021 TXZ108>111-124-125-136-137-149-150-092200- /O.NEW.KSHV.LW.Y.0006.210309T1600Z-210309T2300Z/ Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-Cherokee-Rusk- Including the cities of Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Tyler, Longview, Jacksonville, Rusk, and Henderson 340 AM CST Tue Mar 9 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 20 mph are expected with higher gusts to 25 mph. * WHERE...Texas counties included are Franklin, Titus, Camp, Morris, Wood, Upshur, Smith, Gregg, Cherokee and Rusk. * WHEN...From 10 AM this morning to 5 PM CST this afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution on open waters as strong winds and rough waves can cause small craft to take on water or capsize. && $$ 24
1 follow-up statement
354 WWUS74 KSHV 092023 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 223 PM CST Tue Mar 9 2021 TXZ108>111-124-125-136-137-149-150-092300- /O.CON.KSHV.LW.Y.0006.000000T0000Z-210309T2300Z/ Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-Cherokee-Rusk- Including the cities of Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Tyler, Longview, Jacksonville, Rusk, and Henderson 223 PM CST Tue Mar 9 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 20 mph are expected with higher gusts to 25 mph. * WHERE...Texas counties included are Franklin, Titus, Camp, Morris, Wood, Upshur, Smith, Gregg, Cherokee and Rusk. * WHEN...From 10 AM this morning to 5 PM CST this afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 44
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Mar 8, 10:50 PM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Mar 8, 10:50 PM CST, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1050 PM CST Mon Mar 8 2021 .AVIATION... For the 09/06z TAFS...Thin cirrus will continue to stream across the region from west, encompassing our entire airspace through the TAF period. Likewise, we should begin to see MVFR/Low VFR ceilings ranging between 25kft and 35kft as early as 09/09z at TYR and a little later during the morning across our other TAF sites, except at ELD/MLU. Low ceilings should lift by 10/00z. Winds to remain from the southeast across the region near or under 5 to 10kts overnight. However, with a tightening pressure gradient on tomorrow, expect winds to increase to near 10kts or slightly higher with some stronger gusts likely. /20/ && .PREV DISCUSSION... /issued 1022 PM CST Mon Mar 8 2021/ UPDATE... Other than some minor changes to temperatures and cloud cover due to current trends, the remainder of the forecast remains on track. Southeast winds will continue to bring in low level moisture advection overnight, especially across the western half of the region, as thin cirrus continues to stream across the region from the west. This could result in some low clouds developing near daybreak underneath the cirrus. With cloud cover and southerly winds, expect warmer overnight lows across the region. Temperatures will range from the low 50s across East Texas, to lower 40s across the ArkLaMiss region, where there will be less cloud cover and lighter winds. /20/ && PREV DISCUSSION... /issued 313 PM CST Mon Mar 8 2021/ SHORT TERM.../Tonight through Tuesday Night/ Nice warming trend continues through the middle part of the work week with dry conditions expected as well. Weak ridging aloft will continue to dominate our weather pattern through at least late on Tuesday as we await the effect of a deep upper level trough that will really not be impacting our region until late this week but especially this weekend. What we will see through the short term is the return of low level moisture advection which will begin, at least across our western third late tonight in the form of low clouds underneath what should be increasing high thin cloud cover expected to move across our region late tonight. With the ridge axis well east of our region, should see at least the western half of our region keep some wind overnight which will help to hold temps up somewhat vs our eastern third with light winds which could aid in temperatures being a little cooler. Having said that, overnight lows will range from the lower 40s northeast to the lower 50s west. A mix of cloud cover on Tuesday but will see some peaks of sun during the day, especially across our eastern half and given that we will be starting out warmer in the morning, southerly winds will again aid in a good warmup areawide on Tuesday with highs ranging mostly in the middle 70s areawide which is a few degrees above the cooler NBM MOS output, closer to GFSMOS. Should see more in the way of low level cloud cover areawide Tuesday Night which along with the wind will help to hold temperatures up Tuesday Night. Flat upper ridging moves east of our region during this time frame with southwest flow commencing across the Southern Plains, thus priming the pump for our next big weather maker which will be discussed more in the Long Term discussion below. Overnight lows Tue Night will range mostly in the middle 50s areawide. 13 LONG TERM.../Wednesday through Sunday Night/ Southwesterly flow aloft will continue to strengthen on Wednesday as a strong upper trough digs southward along the California coast. In response to the upper trough, a surface low will rapidly develop lee of the Rockies tightening the pressure gradient bringing increasing southerly winds. Wind speeds will likely be very near Lake Wind Advisory criteria across most of the area. The strong winds will also enhance the warming trend due to increased warm air advection. Daytime highs should be above 70 degrees F in most areas on Wednesday and near 80 degrees F south of Interstate 20. Many locations will likely be well into the 80s across the southern half of the area Thursday and Friday. As the upper trough moves into the Desert Southwest, a series of lead shortwaves will help to push a front slowly southeast through the Plains. Scattered showers and thunderstorms will be possible, mainly north of Interstate 30, starting around sunrise Thursday morning. As vertical ascent increases, rain chances will gradually expand southeastward. The front should eventually become stationary north of the forecast area in Oklahoma and Arkansas. This will keep the best rain chances confined north of Interstate 30. Model guidance has come into much better agreement for the weekend. The upper trough and surface low is expected to become nearly vertically stacked and then slowly move eastward across the region. Now, it appears the entire area will remain in the warm sector prior the arrival of the Pacific cold front from the west during the weekend. There is still considerable uncertainty regarding timing, but the ECMWF/GFS generally agree that the Pacific front and main round of convection should move across the area on Sunday. Synoptically, the strength of the upper trough and surface low are quite impressive, and the models show strong QPF signals. Deep layer shear will be quite strong, which should promote organized, convection, but instability looks to be meager, and the mid-level lapse rates weaken as the system moves across the forecast area. However, with the uncertainty still in place, severe weather cannot be ruled out. Sunday would be the most likely day for any severe weather. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 49 76 57 78 / 0 0 0 10 MLU 44 73 56 77 / 0 0 0 10 DEQ 42 70 54 73 / 0 0 0 10 TXK 49 74 57 74 / 0 0 0 10 ELD 42 74 55 75 / 0 0 0 10 TYR 52 74 57 76 / 0 0 0 0 GGG 50 74 56 77 / 0 0 0 10 LFK 51 76 57 80 / 0 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous weather outlook, Mar 8, 5:45 AM CST, 21 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 545 AM CST Mon Mar 8 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 545 AM CST Mon Mar 8 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A warming trend will continue across the region throughout this week, with isolated to scattered showers and a few thunderstorms possible Thursday through Saturday. Showers and embedded thunderstorms are expected to increase across the area Sunday ahead of a strong upper level storm system that will lift northeast across the Texas and Oklahoma Panhandles and into the Central Plains. While strong to severe thunderstorms can not be ruled out late next weekend, considerable uncertainty exists regarding the timing and extent of instability that will be present as these storms move through the region. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 15
Nearby
Lake Wind Advisories in Texas, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.